Discussions By Condition: I cannot get a diagnosis.

3 yr old with chronic loose stool

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • November 18, 2006
  • 05:20 PM

My 3 yr old son has a bowel movement every 2-3 days and they are never formed. They are quite thin but not watery. He is otherwise growing well and healthy. 2 older sibs with no medical problems. As an infant he had similar problems and would have to have karo syrup or glycerin suppositories to have a BM. Even now he sometimes needs a suppository. I think this may be overflow caused by an impaction. Any thoughts?

Reply Flag this Discussion

2 Replies:

  • Sounds like your son may have been born with an intestinal malformation if he has had this problem since birth, that could indeed cause compaction and then over flow. He can still develop normally, but over time he will end up with complications de to the constant stress.Get a referral for one of those dye X-rays they do to check out the entire digestive system.As you would be aware, taking laxatives and supositories only will weaken the digestives system to function properly on its own (lazy bowl), thus compounding your sons problems. But for now they are a necessity until you find the cause and have it fixed.If nothing shows up wiht an dye contrast, he may have lazy bowl; of which I dont know what the treatment is, but you can easily find out with a bit of websearching. all the best,searchingsam.
    Anonymous 42,789 Replies
    • November 19, 2006
    • 01:09 AM
    • 0
    Flag this Response
  • I suggest to try to add some figs or prunes to his daily diet. I dont know where you live but in Australia they have a natural product called Nulax which is concentrated fruit (figs?? prunes??) .. many with bowel issues find this natural product (a food substance) helps Also make sure he's getting plenty of fibre.. eg whole meal breads instead of white bread etc searchingsams post was all very good advice If you do think he's still impacted after using a glycerine suppository.. please take him to the doctor ASAP as constipation like this regularly will stretch the bowel hence hinder its functioning. His bowel could be already stretched some and that may be causing the issues. A doctor may prefer to put him onto something like "Duphalax" (a Lactulose product) rather than laxatives like senna which can end up causing laxative dependencies. Im not sure.. but i do do think that Duphalax may be possibly be able to be brought at a pharamacy. You should aim to have him going.. at least once a day.
    taniaaust1 2,267 Replies
    • November 19, 2006
    • 02:03 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?